MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Codes Stretched (1601); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #2954740-2017-00266.Additional procodes: krd/hcg.(b)(4).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a deltaxsft coil (dlx100204/s11999) was stretched in the coil mass during a procedure.The deltaxsft coil (complaint product) was smoothly advanced into an aneurysm and then retracted back into the microcatheter.When the physician re-advanced it a lot of resistance was felt.The physician tried to pull it back into the microcatheter and also had resistance as the microcatheter had ¿locked up¿.The coil was stuck in the coil mass.The doctor ended up cutting the coil pusher and sheath, the microcatheter in an attempt to snare it.The snare would not advance.He then held distal end of the wire and tried pushing the microcatheter back over the coil.At this time, it easily advanced and the physician was able to pull the coil out; the coil was stretched.The physician was able to finish the case with no patient complications.
 
Additional Manufacturer Narrative
The device was returned in pieces.Part of an unnamed microcatheter was returned.There is a length of blue-colored tubing that is not a part of the embolic coil device or the microcatheter.The dpu core wire is cut approximately 23 cm from the proximal end.The embolic coil is stretched and tangled around the 2 pieces of dpu.The ball tip end of the embolic coil is present and stretched.The entire length of the embolic coil is stretched, kinked, and tangled.The articulating joint is damaged.There is small fracture at the point of the v-notch and damage to its sides.The translucent introducer sheath is kinked where it exits the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Conclusion: the complaint that the embolic coil is stretched is confirmed.The complaint of resistance to advancement cannot be confirmed because of the damage to the embolic coil.The damage to the dpu and the unnamed microcatheter and blue tubing are reported by the healthcare professional as part of the event.The physician cut the devices in an attempt to retrieve the embolic coil, which was reported as being stuck in the coil mass.The amount of stretching damage to the embolic coil is consistent with the report of the physician¿s efforts to retrieve the embolic coil from the patient.If the end of the coil was trapped in the coil mass, then it is likely that the coil would stretch during a forceful attempt to retrieve it.Damage to the v-notch indicates that the user did not unlock the translucent introducer sheath according to the ifu instructions (see (b)(4)), but appears to be unrelated to the complaint.As there were no related issues in the manufacturing or inspection processes and there is no current safety signal for the device or the complaint no further action will be taken at this time.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6883672
Report Number2954740-2017-00266
Device Sequence Number1142174
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public(01)10886704077329(17)190831(10)S11999
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100204
Device Lot NumberS11999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;